Thunderstorm Wind, Sheridan
- When
- June 6, 2:45 PM MST
- Where
- Sheridan County, 28 mi W of Sheridan
- Measured
- 74 kt (85 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.800, -107.517
Burgess Junction RAWS
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Jun 6, 1:10 PM MST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
210 PM MDT MON JUN 6 2005
.SHORT TERM...VALID FOR TUE AND WED...
GFS/NAM IN CLOSE AGREEMENT WITH 12Z RUN TODAY. NAM INITIALIZING
SLIGHTLY BETTER WITH UPPER AIR SOUNDINGS AND WILL TREND FORECAST
TOWARD THE NAM.
TONIGHT...MAIN THREAT FOR SEVERE THUNDERSTORMS WILL BE ALL OF
SOUTHEAST MONTANA WHICH INCLUDES ROSEBUD...CUSTER...POWDER
RIVER...FALLON...CARTER AND SHERIDAN COUNTIES. SURFACE LOW OVER
NORTHEAST WYOMING WILL ENHANCE LOW LEVEL JET AND ADVECT VERY
MOIST SURFACE AIR INTO THESE AREAS. SURFACE FRONT ALSO MOVING
THROUGH AND WILL BRING GOOD SURFACE CONVERGENCE. UPPER DYNAMICS
ALSO INCREASING AS UPPER LOW BRINGING INCREASING DIFFLUENCE ALOFT.
DAYTIME HEATING HAS BROUGHT STEEP LAPSE RATES TO THESE AREAS ALONG
WITH CAPES AROUND 2000 J/KG. STRONG DIRECTIONAL SHEAR OVER THE
SOUTHEAST WHICH WILL SUPPORT ROTATING SUPER CELLS THROUGH THIS
EVENING. A TORNADO WATCH HAS ALREADY BEEN ISSUED FOR THESE AREAS
FOR THE REST OF THIS AFTERNOON. OVERCAST SKIES HAVE LIMITED
HEATING OVER SOUTH CENTRAL MONTANA THIS AFTERNOON AND POTENTIAL
FOR SEVERE THUNDERSTORMS HAS DECREASED. STILL A POTENTIAL FOR
GUSTY WINDS OVER THE WESTERN ZONES WITH STORMS. MID AND UPPER
LEVEL DYNAMICS WITH TROUGH MOVING IN STILL LOOK IMPRESSIVE FOR
LIKELY POPS OVERNIGHT.
TUESDAY THROUGH WEDNESDAY...UPPER TROUGH MOVING IN OVER THE
FORECAST AREA FOR UNSETTLED WEATHER PATTERN. UPPER LOW WILL MOVE
IN OVER NORTH CENTRAL MONTANA AND REMAIN NEARLY STATIONARY TUESDAY
THROUGH WEDNESDAY. BEST SHOT OF PRECIPITATION WILL COME TUESDAY
AFTERNOON AS STRONG DIVERGENCE MOVES THROUGH. MADE LITTLE ADJUSTMENTS
TO CURRENT GRID TEMPERATURES AS THEY MATCHED UP WELL WITH
GUIDANCE. RICHMOND
.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...
UPPER LEVEL TROUGH WILL BE SITTING OVER THE REGION THURSDAY
KEEPING CONDITIONS COOL AND SOMEWHAT UNSETTLED. MODELS ARENT
SHOWING A LOT OF LIFT SO WILL KEEP POPS ON THE LOW SIDE. MODELS
DIVERGE A BIT FOR SATURDAY AND SUNDAY WITH THE GFS FLATTENING THE
FLOW...WHILE THE ECMWF KEEPS MORE OF A TROUGH OVER THE AREA. WILL
GO MORE WITH THE ECWMF SOLUTION AND KEEP TEMPS ON THE COOL SIDE
AND STILL MENTION A CHANCE OF RAIN. MODEL DIFFERENCES CONTINUE
INTO EARLY NEXT WEEK...BUT DIFFERENCES BETWEEN THEM ARENT
DRASTIC. TEMPERATURES LOOK TO REBOUND SOME MONDAY WITH SOME
LOCATIONS FLIRTING WITH 80 DEGREES...STILL BELOW NORMAL. IT ALSO
APPEARS BILLINGS WILL BREAK THE RECORD FOR NOT EXPERIENCING AN 80
DEGREE OR WARMER DAY THIS LATE INTO THE SPRING...THE CURRENT
RECORD IN JUNE 10. MOORE
&&
.AVIATION...
MAIN THREAT OF THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE
FROM KBIL EAST TO KMLS...AS WELL AS IN NORTHERN WYOMING AROUND
KBYG AND KSHR. THESE STORMS COULD BE LOCALLY SEVERE WITH MVFR AND
POSSIBLY IFR CONDITIONS...AS WELL AS GUSTY WINDS AND HAIL. EVEN IN
PARTS OF TWEB ROUTES NOT AFFECTED BY THE THUNDERSTORMS...MVFR
CONDITIONS ARE POSSIBLE DUE TO STRATUS CIGS.
FOISY
&&
.PRELIMINARY POINT TEMP/POPS...
TUE WED THU FRI SAT SUN MON
-----------------------------------------------------------
BIL 047/063 047/061 046/069 048/070 050/071 050/072 050/078
66/T 66/W 22/T 22/T 23/T 32/T 00/B
LVM 038/053 038/060 040/065 039/067 041/066 042/070 043/073
66/T 66/W 43/T 33/T 33/T 32/T 00/B
HDN 047/067 046/063 045/070 049/070 050/076 050/073 050/080
64/T 64/W 22/T 22/T 23/T 33/T 00/B
MLS 051/068 050/066 048/071 047/071 052/073 052/074 052/075
74/T 76/W 53/T 22/T 23/T 33/T 32/R
4BQ 049/069 048/066 046/072 046/071 051/074 052/073 050/074
64/T 63/W 22/T 22/T 23/T 33/T 30/B
BHK 052/066 047/063 045/066 045/069 048/070 051/072 050/076
74/T 66/W 52/T 22/T 23/T 34/T 32/R
SHR 044/064 040/064 043/069 042/067 045/072 047/074 046/076
64/T 63/W 22/T 22/T 23/T 33/T 00/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...TORNADO WATCH 417 IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR
ZONES 30>33-36>38-57-58.
WY...TORNADO WATCH 417 IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR
ZONES 98-99.
&&
WEATHER.GOV/BILLINGSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 1239 PM MDT MON JUN 6 2005 MTZ030>033-036>038-057-058-WYZ098-099-071845- TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER- SOUTHERN BIG HORN-NORTHERN BIG HORN-SOUTHERN ROSEBUD- NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 1239 PM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WYOMING...SOUTHEAST MONTANA AND SOUTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP OVER THE AREA AND CONTINUE UNTIL EARLY THIS EVENING. SOME STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. TORNADO WATCH 417 IS IN EFFECT UNTIL 6 PM MDT. REFER TO GTFWCNBYZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ028-029-034-035-039>042-056-063>068-071845- SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE- EASTERN CARBON-NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY- RED LODGE FOOTHILLS-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA- BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- 1239 PM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MONTANA AND CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Billings radar (KBLX), 145 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
Burgess Junction RAWS
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530730.